Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 206, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2006, 5:09 PM CDT for Rock County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 5, 2006, 5:35 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 052209 SVRLBF NEC149-052300- /O.NEW.KLBF.SV.W.0206.060805T2209Z-060805T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 PM CDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 600 PM CDT * AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF HIGHWAY 183 MILE MARKER 150...OR ABOUT 24 MILES NORTH OF TAYLOR...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN ROCK COUNTY AT 520 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4209 9960 4209 9924 4234 9924 $$ CDC
1 follow-up statement
000 WWUS53 KLBF 052235 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 PM CDT SAT AUG 5 2006 NEC149-052245- /O.CAN.KLBF.SV.W.0206.000000T0000Z-060805T2300Z/ ROCK NE- 535 PM CDT SAT AUG 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROCK COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY AND NO SEVERE WEATHER IS EXPECTED. LAT...LON 4209 9960 4209 9924 4234 9924 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:50 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 5, 2:50 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED HEADER NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SAT AUG 5 2006 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES IN THE NEAR TERM... .DISCUSSION... NEAR TERM (TONIGHT THROUGH TUESDAY)...MAIN FCSTING CHALLENGE IN THE NEXT 12 HRS IS THUNDERSTORM POTENTIAL WITH AN APPG COLD FRONT. AS OF 19Z...THIS FEATURE EXTENDED FROM AROUND BASSETT NEBR...SSWD TO LBF. MUCH DRIER AIR LOCATED BEHIND THIS FEATURE AS EVIDENCED BY DEW POINTS IN THE MID TO UPPR 40S. CAP HAS REMAINED STRONG THROUGH MID DAY AS THE 18Z LBF SOUNDING HAS 14C AT H7. ALSO HELPING TO SUPPRESS CONVECTION THROUGH MIDDAY IS THE MID TO HIGH LEVEL CLOUDINESS ASSOCIATED WITH AN EXITING JET STREAK. WV IMAGERY INDICATING A SHORTWAVE TROF EXTENDING FROM CENTRAL ND...INTO ERN WY THIS AFTERNOON AND CAP IS EXPECTED TO WEAKEN SOME AS THIS FEATURE APPROACHES. AM EXPECTING CONVECTION TO DEVELOP BY 21Z WITH THE GREATEST COVERAGE OVER MY NERN ZONES. THESE AREAS WILL BE JUST EAST OF THE SFC FRONT...SO CONVECTION WILL BE MORE SURFACE BASED. FURTHER SOUTH AND WEST...HIGH BASED CONVECTION AND ISOLATED COVERAGE IS EXPECTED. AT THIS JUNCTURE...THE BEST SEVERE THREAT SHOULD BE OVER BOYD...HOLT...GARFIELD AND WHEELER COUNTIES...WHERE WIND AND HAIL THREAT WILL BE GREATEST. SHOULD BE MARGINAL THOUGH AS SFC TO 6 KM SHEAR ONLY RANGES FROM 25 TO 35 KTS. THE FRONT WILL PUSH THROUGH NEBRASKA TONIGHT...STALLING ACROSS NRN KS ON SUNDAY. SFC HIGH PRESSURE WILL BUILD INTO THE ERN DAKOTAS ON SUNDAY...KEEPING WESTERN AND NORTH CENTRAL NEBRASKA PRECIPITATION FREE. BY AFTERNOON...THETA E RIDGING WILL BUILD INTO THE HIGH PLAINS OF COLORADO AND SERN WYOMING. CURRENT MODEL TRENDS INDICATING A FAIRLY WET SCENARIO FOR SUNDAY AND MONDAY SETTING UP...WITH PERSISTENT SERLY AND ERLY FLOW AT THE SURFACE...A FRONTAL BOUNDARY TO THE SOUTH...PERSISTENT THETA E RIDGING OFF TO THE WEST AND SOUTHWEST...AND GOOD ISENTROPIC LIFT. HAVE INTRODUCED POPS FOR MONDAY IN MOST LOCATIONS TO ACCOUNT FOR THIS. CONDS DRY OUT ON TUESDAY AS THE FRONT WASHES OUT AND SRLY FLOW INCREASES EAST OF A DEVELOPING SFC TROF FROM ERN MT TO ERN WY. LONG RANGE (TUESDAY NIGHT THROUGH SATURDAY)...OVERALL PATTERN WILL BEGIN TO AMPLIFY FROM MID WEEK THROUGH FRIDAY AS A STRONG TROF OF LOW PRESSURE APPROACHES THE CANADIAN PACIFIC COAST. PRECIPITATION CHANCES CONFINED TO THE NORTHERN ZONES...AND TUESDAY AND WEDNESDAY NIGHT ONLY. TUESDAY NIGHT...RESIDUAL SHOWERS AND THUNDERSTORMS ACROSS THE CWA...WILL LIFT INTO NORTHERN SECTIONS OVERNIGHT. ANOTHER ROUND OF LOW CHANCE POPS IN THE CARDS FOR WEDNESDAY AS A SURFACE TROF OF LOW PRESSURE LIFTS INTO THE DAKOTAS AND WRN NEBRASKA. H7 TEMPS REMAIN WARM FOR WEDNESDAY...SO ONLY A MARGINAL THREAT OF PRECIPITATION. TRENDED TEMPERATURES UPWARD FOR NEXT WEEK AS THE RIDGE AMPLIFIES ACROSS THE CENTRAL CONUS. WEDNESDAY WILL SEE THE WARMEST READINGS AT THIS JUNCTURE AS THE SURFACE TROF APPROACHES...AND HAVE INCREASED TEMPS TOWARD THE CENTURY MARK IN THE NORTHERN ZONES. RIDGE BEGINS TO BECOME SUPPRESSED LATE FRIDAY AND SATURDAY...AS THE CANADIAN PACIFIC TROF APPROACHES THE CANADIAN PRAIRIE PROVINCES. BEST SUPPORT FOR PCPN WELL OFF TO THE NORTH SO DRY FOR NOW. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CLB
Hazardous weather outlook, Aug 5, 2:27 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 PM CDT SAT AUG 5 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-061000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 227 PM CDT SAT AUG 5 2006 /127 PM MDT SAT AUG 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING. THE GREATEST CONCERN WILL BE ALONG AND SOUTH OF A FRONT EXTENDING FROM NEAR AINSWORTH IN BROWN COUNTY...TO IMPERIAL IN CHASE COUNTY. WARM TEMPERATURES ALOFT WILL INHIBIT THUNDERSTORMS THROUGH 5 PM CDT THEN ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE. THE PRIMARY THREAT WILL BE DAMAGING WINDS INITIALLY WITH STORMS THAT DEVELOP ACROSS THE NORTH CENTRAL TO HAVE BETTER MOISTURE WITH LARGE HAIL POSSIBLE. OVERNIGHT THE FRONT WILL PUSH SOUTHEAST ENDING THE SEVERE THREAT AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GENERAL THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY AND MONDAY DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. THUNDERSTORMS WILL FORM ON THE HIGH PLAINS WITH THE HEATING OF THE DAY...AND MOVE EASTWARD. AT THIS TIME THUNDERSTORMS THAT MAY FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN PORTIONS OF THE SOUTHWEST AND NORTH CENTRAL TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) 19
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:04 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 56 min |
| Aug 5, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.